Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

I am diabetic. Having loose stools, noticed yellow capsule looking objects in stool. What are they?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1706 Questions
Question
I have loose stools most of the time. In my stools I noticed yellow capsule looking objects. Sometimes there are one or two sometimes more. I am a female, obese, 65yrs old with diabetes. Can you tell me what they are?
Posted Thu, 19 Jul 2012 in Digestion and Bowels
 
 
Answered by Dr. Prasad 6 hours later

Hi,

Thanks for the query.

The colour and consistency of stool one has depends grossly on the type of food consumed. A stool examination would be required to understand what is passed in the stools.

With the details provided, since you have an associated obesity and diabetes, my close possibility is a fat globule. As fat doesn't dissolve in water it would float in it. So if your stool / yellow looking capsule floats in water, this possibility can be confirmed.

Hope this answers your query. Should you have any doubts, let me know. I will be glad to clarify.

Best Regards
Above answer was peer-reviewed by
 
Follow-up: I am diabetic. Having loose stools, noticed yellow capsule looking objects in stool. What are they? 2 hours later
They are yellow and sometimes float if not intertwined with fical matter. Could they be globs of fat perfectly formed? What would cause them to form? None of my friends have ever seen anything like it.
 
 
Answered by Dr. Prasad 7 hours later
Hi and thanks again,

If this globules float in water, it is usually a fat globule.

Fat globule is remnants of unabsorbed lipids in the feces. Undigested lipids as they pass through the intestine due to actions of intestinal movement become globular and excreted through feces. It is not concerning when it occurs only for a short while without abdominal pain or diarrhea.

It is formed due to
- Excess lipid (fat / oil) in the diet
- If there is reduced absorption of lipid through the intestine
- Orlistat - a drug used in weight reduction
- gall stones
- Loss of normal intestinal flora
- Pancreatic enzyme insufficiency and other pancreatic disorders

Hope I have answered your queries. Let me know if you need any more information.
If all your queries are answered, please close this discussion.

Wish you good health

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions